Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 83, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 8, 2012, 6:22 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 6:22 PM EDT (22:22 UTC)
- Expired
- Sep 8, 2012, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 6:22 PM EDT | TSTM WND DMG | Ridgefield, CT | KING LANE CLOSED DUE TO DOWNED BURNING WIRES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 11:18 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
845
WUUS51 KOKX 082222
SVROKX
CTC001-082300-
/O.NEW.KOKX.SV.W.0083.120908T2222Z-120908T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
622 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 700 PM EDT...
* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SHERMAN TO BETHEL TO GEORGETOWN TO WILTON TO STAMFORD...OR
ALONG A LINE EXTENDING FROM NEW MILFORD TO DANBURY TO 9 MILES
NORTHEAST OF NEW CANAAN TO NORWALK TO STAMFORD...AND MOVING
NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DARIEN...WESTPORT...NEWTOWN...TRUMBULL...MONROE...FAIRFIELD...
BRIDGEPORT...SHELTON AND STRATFORD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4150 7344 4152 7339 4147 7330 4145 7330
4143 7322 4130 7306 4123 7311 4114 7311
4116 7320 4111 7326 4110 7334 4106 7338
4105 7344 4099 7358 4101 7359 4113 7346
4122 7347 4131 7354 4166 7350 4166 7349
TIME...MOT...LOC 2222Z 246DEG 36KT 4161 7338 4135 7342
4126 7336 4117 7334 4101 7353
$$
GOODMAN1 follow-up statement
992
WWUS51 KOKX 082255
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
655 PM EDT SAT SEP 8 2012
CTC001-082304-
/O.EXP.KOKX.SV.W.0083.000000T0000Z-120908T2300Z/
FAIRFIELD CT-
655 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD COUNTY WILL EXPIRE
AT 700 PM EDT...
STORMS HAVE MOVED OUT OF FAIRFIELD COUNTY.
LAT...LON 4150 7344 4152 7339 4147 7330 4145 7330
4143 7322 4130 7306 4123 7311 4114 7311
4116 7320 4111 7326 4110 7334 4106 7338
4105 7344 4099 7358 4101 7359 4113 7346
4122 7347 4131 7354 4166 7350 4166 7349
TIME...MOT...LOC 2254Z 246DEG 36KT 4174 7299 4148 7303
4139 7297 4130 7295 4114 7314
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 5:11 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 8, 5:11 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
511 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THROUGH MIDNIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE WEST THROUGH THE MIDDLE OF
NEXT WEEK...THEN SLIDE TO THE SOUTH. A COLD FRONT APPROACHES ON
FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TORNADO WATCH 635 HAS BEEN UPDATED TO INCLUDE NEW LONDON COUNTY IN
SE CT.
A VIGOROUS UPPER LEVEL TROUGH WILL PIVOT ACROSS THE NORTHEAST
THIS EVENING. AT THE SFC...A STRONG COLD FRONT WILL APPROACH AND
MOVES ACROSS THE REGION THROUGH MIDNIGHT.
MOST OF THE ISOLATED STORM CELLS OUT AHEAD OF THE MAIN SQUALL LINE
HAVE LIFTED NORTH OF THE CWA...WITH THE MAIN FOCUS NOW ON THE
SQUALL LINE CURRENTLY ENTERING WESTERN NJ.
AS THIS LINE OF STORMS ASSOCIATED WITH THE COLD FRONT MOVES
THROUGH THE REGION...THE MAIN THREAT WILL BE GUSTY WINDS WITH
UNIDIRECTIONAL WINDS THROUGH MOST OF THE COLUMN. SO WOULD THINK
THE TORNADO THREAT WOULD DIMINISH. THIS LINE IS EXPECTED TO BE IN
THE THE NYC REGION AROUND 530 PM OR SO. SO A LITTLE EARLIER TO THE
WEST AND LATER OFF TO THE EAST. WILL MAINTAIN ENHANCED WX WORDING
IN THE FORECAST FOR THE FIRST HALF OF TONIGHT. THIS FRONT WILL
ALSO BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS.
GUSTY SOUTH WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT...BUT
A MILD NIGHT IS EXPECTED...IN THE 60S.
RAIN ENDS TOWARD MIDNIGHT...A BIT LATER FURTHER EAST AND POPS WILL
BE LAYERED ACCORDINGLY.
THERE IS A HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A DRY DAY IS ANTICIPATED...HOWEVER A SECOND SHORTWAVE APPROACHES
FROM THE WEST. TOO MUCH DRY AIR THOUGH FOR ANY SHOWER
MENTION...WITH ANY ACTIVITY LIKELY ACROSS THE INTERIOR JUST
OUTSIDE OF THE CWA.
TEMPS WILL BE COOLER SUNDAY...MID AND UPPER 70S...WITH NOTICEABLY
LOWER DEW POINTS/HUMIDITY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
UPPER TROUGH WILL GRADUALLY SLIDE TOWARDS THE EAST COAST SUN NIGHT
AND PUSH EAST ON MONDAY. THERE COULD BE A FEW SHOWERS ACROSS THE
NORTHEAST ASSOCIATED WITH THE UPPER TROUGH...BUT LOCALLY MID LEVELS
APPEAR TO BE CAPPED HENCE A DRY FORECAST.
TROPICAL CYCLONE LESLIE WILL PASS NEAR 40N 60W MONDAY NIGHT AS HIGH
PRES BUILDS IN FROM THE WEST. IMPACTS FROM LESLIE REMAIN CONFINED TO
HIGH SURF...DANGEROUS RIP CURRENTS AND BEACH EROSION. FOR THE LATEST
INFORMATION ON LESLIE...PLEASE REFER TO THE NATIONAL HURRICANE
CENTERS FORECAST PRODUCTS.
THE HIGH WILL DOMINATE OUR WEATHER THROUGH NEXT WEEK WITH DRY
WEATHER. A COLD FRONT APPROACHES FOR FRIDAY. NEAR SEASONABLE
TEMPERATURES WITH MUCH LOWER HUMIDITY LEVELS WILL GRADUALLY INCREASE
FOR THE LATTER PART OF THE WEEK AS THE HIGH SINKS TO OUR SOUTH
RESULTING IN A SW FLOW AND INCREASING WAA.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
COLD FRONT MOVES THROUGH THE TERMINAL AREA FROM AROUND 00Z-02Z.
MAIN LINE OF THUNDERSTORMS SLATED TO PASS THROUGH THE CITY
TERMINALS 21-22Z. ASSOCIATED GUSTS MOST LIKELY 45-50KT BUT
POTENTIALLY 55+ KT.
CONDITIONS IMPROVING TO VFR BEHIND THE COLD FRONT. WINDS VEERING
SW FOR A FEW HOURS BEHIND THE LINE OF STORMS...THEN EVENTUALLY NW
BY AROUND MIDNIGHT. GUSTS SHOULD SUBSIDE BY AROUND MIDNIGHT.
OUTLOOK FOR 18Z SUN THROUGH THURSDAY...
.SUN-THURS...VFR.
&&
.MARINE...
TORNADO WATCH 635 HAS BEEN UPDATED TO INCLUDE MORICHES INLET TO
MONTAUK POINT.
SEAS WILL BE QUITE ROUGH TONIGHT DUE TO INCREASING SOUTHERLY
WINDS AND SWELLS FROM LESLIE. SCA REMAINS UP TODAY AND
TONIGHT...AND WILL NEED TO BE EXTENDED THROUGH SUNDAY...ALTHOUGH
JUST FOR SEAS AT THAT TIME.
CANNOT RULE OUT SOME GALE GUSTS THIS EVENING INTO THE FIRST PART
OF TONIGHT AS A COLD FRONT MOVE ACROSS THE AREA WATERS.
HOWEVER...CONFIDENCE IN THIS OCCURRING REMAIN SOMEWHAT LOW...AND
IT SHOULD BE FOR A SHORT DURATION. NEVERTHELESS...CONDITIONS THROUGH
MIDNIGHT WILL ROUGH.
WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT TONIGHT.
SCA WILL LIKELY BE NEEDED ON THE OCEAN WATERS THROUGH TUE AS LESLIE
PASSES WELL TO OUR EAST. PRES GRADIENT APPEARS TO BE TIGHTEST
BETWEEN LESLIE AND HIGH PRES BUILDING IN FROM THE WEST MON NIGHT.
GUSTS COULD APPROACH SCA LEVELS...MAINLY ON THE OCEAN WATERS. WINDS
ARE THEN EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH THE REMAINDER
OF THE PERIOD. SEAS ON THE OCEAN SHOULD DIMINISH BELOW 5 FT SOMETIME
TUE NIGHT WITH SUB-ADVSY CONDS THEREAFTER.
&&
.HYDROLOGY...
A FRONTAL SYSTEM WILL PUSH ACROSS THE AREA LATE THIS AFTERNOON INTO
TONIGHT. THIS FRONT HAS THE POTENTIAL TO PRODUCE A GENERAL 1/2
INCH OF RAINFALL...WITH LOCALLY UP TO 1 TO 2 INCHES...WHERE SOME
OF THE HEAVIEST RAINFALL OCCURS. OVERALL THOUGH...HEAVY DOWNPOURS
AND EMBEDDED CONVECTION THIS EVE WILL MAINLY PRESENT A MINOR URBAN
AND SMALL STREAM FLOODING THREAT...AND AN ISOLATED FLASH FLOOD
THREAT FROM TRAINING CONVECTION.
NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH THE REMAINDER OF THE
PERIOD.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ335-338-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ330-340.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ350-353-355.
&&
SYNOPSIS...BC/PW
NEAR TERM...BC/DW/PW
SHORT TERM...BC/PW
LONG TERM...
AVIATION...JC
MARINE...BC/PW
HYDROLOGY...BC/PWHazardous weather outlook, Sep 8, 5:32 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 532 PM EDT SAT SEP 8 2012 NYZ075-080-081-178-179-092145- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 532 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>074- 078-079-176-177-092145- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 532 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-092145- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 532 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 8, 3:24 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EDT SAT SEP 8 2012 NJZ002-004-006-103>108-NYZ067>075-176-178-082200- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 324 PM EDT SAT SEP 8 2012 ...LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY AND NEW YORK CITY LATE THIS AFTERNOON... AT 319 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS OVER EASTERN PENNSYLVANIA...MOVING NORTHEAST AT 40 MPH. BASED ON THEIR CURRENT MOTION...THESE STORMS SHOULD ENTER ORANGE COUNTY AROUND 430 PM...NORTHEAST NEW JERSEY...ROCKLAND AND PUTNAM COUNTIES AROUND 5 PM...AND NEW YORK CITY AND WESTCHESTER COUNTY AROUND 530 PM. THE STRONGEST PORTION OF THE LINE WAS OVER SOUTHEAST PENNSYLVANIA EAST OF READING...AND HEADED TOWARD NORTHEAST NEW JERSEY AND NEW YORK CITY. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...AND POSSIBLY A BRIEF TORNADO. KEEP AN EYE TO THE SKY AND STAY TUNED TO NOAA WEATHER RADIO FOR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. GOODMAN
Local storm report, Sep 8, 3:27 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 SSE FIELD CORNERS 41.44N 73.64W
09/08/2012 PUTNAM NY EMERGENCY MNGR
TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM
RADAR.
&&
MLLocal storm report, Sep 8, 3:35 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 WSW DEANS CORNER 41.37N 73.65W
09/08/2012 PUTNAM NY EMERGENCY MNGR
TREE DOWN ON RESERVIOR RD NEAR THE INTERSECTION OF
LOWER MINE RD. TIME ESTIMATED FROM RADAR.
&&
MLLocal storm report, Sep 8, 3:36 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 SSE FIELD CORNERS 41.44N 73.64W
09/08/2012 PUTNAM NY EMERGENCY MNGR
TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM
RADAR.
&&
CORRECTED EVENT TIME
MLLocal storm report, Sep 8, 4:35 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
435 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM TORNADO BREEZY POINT 40.55N 73.93W
09/08/2012 QUEENS NY NWS STORM SURVEY
STRUCTURAL DAMAGE AT SURF SHOP IN BREEZY POINT.
REPORTED BY FDNY. EF0 TORNADO CONFIRMED BY STORM SURVEY.
&&
CORRECTED REMARKS...SOURCE
MLLocal storm report, Sep 8, 4:44 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TORNADO BREEZY POINT 40.56N 73.93W
09/08/2012 QUEENS NY EMERGENCY MNGR
FDNY REPORTS MULTIPLE TREES AND POWER LINES DOWN IN
BREEZY POINT. POSSIBLE STRUCTURAL DAMAGE AND CARS MOVED.
EF0 TORNADO CONFIRMED BY STORM SURVEY.
&&
CORRECTED REMARKS
MLThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 11:46 AM EDT | Special Weather Statement | OKX | 59 min | |
| Sep 8, 11:54 AM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region | 36 min |
| Sep 8, 12:16 PM EDT | Special Weather Statement | OKX | 59 min | |
| Sep 8, 12:23 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 22 min |
| Sep 8, 12:58 PM EDT | Special Weather Statement | OKX | 62 min | |
| Sep 8, 1:12 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 23 min |
| Sep 8, 2:13 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 32 min |
| Sep 8, 2:24 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 36 min |
| Sep 8, 3:00 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region | 30 min |
| Sep 8, 5:04 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 86 min |
| Sep 8, 6:11 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 64 min |
| Sep 8, 7:09 PM EDT | Special Weather Statement | OKX | 66 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.